HI yall, I am having the sleepies really bad. Seem to be getting worse and worse too. I take 5 mg of hydrocortisone around 10 and 2.5 around 1 pm. I also take provigil on days I have to go out and drive somewhere and here lately I have to take 2 of them and still fall asleep (can totally take an hour nap on them).
Does anyone have any tricks on how to stay awake when you need to? I have moved up my endo appt now to the 19th to try to talk to her about this and the nausea issues.
I really need some help here, I have to go on Tues (tomorrow) afternoon and take care of my 95 yo mom for 24 yrs and I just don't see how I am going to do that much less drive to her house (30 min away).
The following user gives a hug of support to noevr: Tranquil47 (01-16-2012)
If you have Addison's Disease, you are not taking enough steroid... at all. I have never heard of anyone being on such a low replacement dose. Typical replacement dose is 25-30 mg of cortisone/day, along with .1 mg fludrocortisone. And the two most common symptoms of low steroid are fatigue, nausea ( and headache is also up there).
Your doc appt is not for another week.. I would increase your steroid a bit in the meantime and see if your symptoms subside.
I have lived with this illness for quite awhile, and trust me, no one knows your body and what it needs better than you do. I have seen a myriad of docs over the years, and for the most part, they have an extremely narrow/vague understanding of the severity of this illness.. let alone how to manage it. You will find that you'll have to try different things with your steroid replacement & eventually you'll arrive upon what feels right.
Take care of yourself.. be well, and best of luck.
Mollie, thanks so much for replying so quickly. I was thinking of asking the dr. if there weren't other tests she could run. I just had a physical w/ my PCP and everything is fine with that. I have secondary Addison's btw. What other tests should I be asking about? I am still learning about this disease and I'm in such a fog I just can't seem to get it together to find out what I need to know because all I do is sleep. Its terrible.
I will try increasing the hydrocortisone again and see if that makes a differance.